Letter to the Editor
The Annals of Pharmacotherapy
TO THE EDITOR: Intravenous immunoglobulin (IVIG) therapy has gained popularity for the treatment of neuromuscular diseases (i.e., myasthenia gravis, inflammatory myopathy, chronic inflammatory demyelinating polyneuropathy), although adverse events are associated with high-dose IVIG infusions.1,2 Common adverse reactions to IVIG therapy are anxiety, headache, fever, chills, chest pain, dyspnea, nausea, and abdominal pain.3 More serious adverse events include anaphylaxis, hemolytic anemia, hepatitis C, and thrombosis.3 Studies have shown documented effects of IVIG on blood rheology. It increases plasma viscosity in a dose-related response and may also activate platelets.2–4 High-dose IVIG therapy is approximately 24–54 g/d.4
This is a post-print version of an article originally published in Annals of Pharmacotherapy, 2003, Volume 37..
The version of record is available through: Sage.
Butler, Katasha S. and Zeitlin, Deborah S., "Pulmonary Embolism as an Adverse Drug Event of Intravenous Immunoglobulin Therapy" (2003). Scholarship and Professional Work – COPHS. 182.